Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 27, 2008, 4:45 PM CDT for 4 counties in Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 4:45 PM CDT (21:45 UTC)
- Expired
- May 27, 2008, 6:20 PM CDT
- In force
- 95 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Grimes County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 122 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:51 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 27, 2:51 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 251 PM CDT TUE MAY 27 2008 .DISCUSSION... CONVECTION ASSOCIATED WITH LAST NIGHT MCS STILL GOING STRONG AS IT CONTINUES TO MOVE SSE INTO OUR CWFA. THIS PROMPTED THE SEVERE TSRA WATCH ISSUED EARLY THIS AFTN. AND GIVEN THE CURRENT TRENDS WE WILL KNOW SHORTLY HOW STRONG THE CAP REALLY IS. AND ALSO BECAUSE OF THE CURRENT TRENDS...THE WETTER/MORE ACTIVE 12Z NAM IS THE FAVORITE IN THE SHORT TERM. AS SUCH HAVE UPPED POPS FOR TONIGHT/TOMORROW AS WE ANTICIPATE ADDITIONAL CHANCES OF RAIN. THE REMNANTS OF THE ONGOING BATCH TO ACCOUNT FOR TONIGHT AS THIS ACTIVITY IS FCST TO COME TO A STOP OVER THE CENTRAL PORTIONS OF THE CWA. FOR TOMORROW MODELS ARE BRINGING ANOTHER DISTURBANCE IN (THIS ONE FROM THE EAST) RIGHT AOA PEAK HEATING. STRONG TSRA ONCE AGAIN A POSSIBILITY. THE END OF THE WEEK SHOULD SEE AN END TO ALL THE PCPN AS THE UPPER RIDGE RETROGRADES BACK OVER THE REGION. WARM/HUMID AND VERY LOW/NO POPS THROUGH THE WEEKEND. 41 && .AVIATION... DISTINCT COLD POOL (TEMPS IN THE 60S) NOTED BEHIND THE INCOMING LINE OF SHRA/TSTMS. THIS SHOULD KEEP THE PRECIP HEADED SWD INTO THE LATE AFTN AND EARLY EVNG HOURS. ASSUMING THE CURRENT MVMT REMAINS ABOUT THE SAME THE PRECIP SHOULD BE IN THE UTS AREA AROUND 21Z...CLL-CXO-LIBERTY RIGHT AROUND 22Z...CALDWELL-IAH-WINNIE LINE AROUND 23Z. NOT EXPECTING WIDESPREAD SVR WX WITH THE LINE...MORE OF THE PULSE VARIETY. WINDS HOWEVER SHOULD SHIFT TO THE NNE AND BE QUITE GUSTY ALONG THE LEADING EDGE. QUESTION IS IF/WHERE THE BOUNDARY STALLS LATER THIS EVENING & OVERNIGHT. CURRENTLY NOT PLANNING ON MENTIONING ANY THUNDER SOUTH OF IAH BUT MAY NEED TO IN THE 00Z TAFS BASED ON LATER TRENDS. PRECIP SHOULD GRADUALLY COME TO AND END WITH THE LOSS OF HEATING AND EXPECT MOSTLY VFR OVERNIGHT. WINDS BECOME QUITE LIGHT AFTER MIDNIGHT SO MAY SEE SOME PATCHY FOG AND LOW END MVFR OR HIGH END IFR CIGS DEVELOP. THOUGH ITS BEYOND THE CURRENT 18Z TAFS...IT LOOKS LIKE TSTMS MAY AGAIN POP UP ACROSS SE TX LATE WED AFTN. APPEARS LEFT OVER BOUNDARY FROM CURRENT STORMS OR A WEAK FRONTAL BOUNDARY SAGGING INTO THE AREA COULD BE THE FOCUS. LATE AFTN FCST SOUNDINGS SHOW AN INVERTED-V... WHICH WOULD POINT TO THE POTENTIAL FOR SOME STRONG WINDS ASSOCIATED WITH THE STORMS. 47 && .MARINE... CONVECTIVE COMPLEX STILL MOVING SWD INTO SE TX. A BIT OF UNCERTAINTY AS TO IF IT WILL MAKE IT ALL THE WAY TO THE COAST ALONG/E OF GLS, OR IF THERE WILL BE A BRIEF WIND SHIFT TO THE N ASSOCIATED WITH ANY OUTFLOWS. IF IT DOES INDEED MAKE IT ALL THE WAY TO THE COAST IT SHOULDNT BE UNTIL AROUND 7 PM BASED ON CURRENT MVMT. CURRENTLY PLAN ON GOING WITH CONTINUED ONSHORE FLOW IN THE 430PM PACKAGE FOR TONIGHT AND LET THE SWING SHIFT AMEND IF NEEDED. OTHERWISE...WINDS SHOULD KICK UP AGAIN TONIGHT - BUT LESS THAN PREVIOUS NIGHTS SO WILL NOT HOIST THE CAUTION FLAGS. GRADIENT REALLY SLACKENS WED AS WEAK FRONTAL BOUNDARY GETS A BIT CLOSER. LIGHT ONSHORE FLOW AND LOW SEAS SHOULD PERSIST INTO THE WEEKEND. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 91 72 92 72 / 30 30 30 10 10 HOUSTON (IAH) 73 91 72 91 73 / 30 30 30 10 10 GALVESTON (GLS) 76 87 76 86 77 / 20 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 27, 3:51 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 351 PM CDT TUE MAY 27 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-282100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 351 PM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING INTO THE AREA FROM THE NORTH THROUGH THE EVENING HOURS. WITH ABUNDANT DAYTIME HEATING AND GULF MOISTURE ALREADY IN PLACE...EXPECT THIS ACTIVITY TO PERSIST UNTIL JUST AFTER SUNSET. A FEW OF THE STORMS COULD BE STRONG OR SEVERE. THESE STORMS COULD BRING BRIEF HEAVY DOWNPOURS AND GUSTY WINDS IN EXCESS OF 40 MPH. .DAY TWO...WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. THE USUAL SUSPECTS OF DAYTIME HEATING AND GULF MOISTURE WILL BE COMBINED WITH LINGERING SURFACE BOUNDARIES AND ADDITIONAL UPPER LEVEL DISTURBANCES MOVING IN FROM THE NORTHEAST COULD PRODUCE STORMS BY THE LATE MORNING AND EARLY AFTERNOON HOURS. SOME OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND WEDNESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:00 PM CDT | Severe Thunderstorm Warning | HGX | Madison, Walker | 45 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, San Jacinto, Walker | 56 min |
| May 27, 5:47 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Harris, Montgomery, Waller, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.